Arkansas, 2013Drought in Arkansas, September 3 to 24, 2013
September 3 to 24, 2013 · NWS MEG · 1 event in 1 county or zone
A prolonged dry spell during the latter part of the summer produced severe (D2) drought conditions across portions of East-Central Arkansas by the beginning of September. However, drought conditions improved by the latter part of the month as several periods of rain occurred from passing cold fronts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A prolonged dry spell during the latter part of the summer produced severe (D2) drought conditions across portions of East-Central Arkansas by the beginning of September. However, drought conditions improved by the latter part of the month as several periods of rain occurred from passing cold fronts. Little damage occurred to crops as crops were being harvested at the time. Cattle possibly had a hard time finding adequate water sources as lake and river levels were low.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 3, 5:39 AM CST, 21 minutes earlier.
Area forecast discussion, Sep 3, 5:39 AM CST, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
639 AM CDT TUE SEP 3 2013
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 348 AM CDT TUE SEP 3 2013/
DISCUSSION...08Z SURFACE ANALYSIS PLACES A SLOW MOVING COLD FRONT
ACROSS NORTHERN GEORGIA...ALABAMA...NORTH MISSISSIPPI...AND
SOUTHERN ARKANSAS. ISOLATED SHOWERS AND THUNDERSTORMS HAVE BEEN
OCCURRING ALONG THIS FRONT OVERNIGHT. TEMPERATURES AS OF 3 AM CDT
RANGE FROM THE LOWER TO MIDDLE 60S ACROSS FAR NORTHWEST
TENNESSEE...THE MISSOURI BOOTHEEL...AND NORTHEAST ARKANSAS...AND
LOWER 70S ALONG AND SOUTH OF I-40. SHORT TERM CONVECTIVE TRENDS IS
THE PRIMARY FORECAST CONCERN IN THIS MORNING/S FORECAST ISSUANCE.
A WEAK AND SLOW MOVING COLD FRONT CURRENTLY LOCATED ACROSS
SOUTHERN ARKANSAS AND NORTH MISSISSIPPI WILL CONTINUE TO MOVE
SOUTH TO CENTRAL/SOUTHERN MISSISSIPPI BY THIS AFTERNOON. SHORT
TERM CONVECTIVE TRENDS SUGGEST A POTENTIAL FOR SHOWERS AND
THUNDERSTORMS TO STILL DEVELOP ALONG THIS BOUNDARY THIS MORNING. A
STRONG THUNDERSTORM OR TWO CONTAINING GUSTY WINDS AND LOCALIZED
HEAVY RAINFALL IS POSSIBLE UNTIL THE FRONT PROGRESSES SOUTH OF THE
AREA AS SURFACE BASED CAPES MAY APPROACH 2000 J/KG BY LATE MORNING
AND PRECIPITABLE WATER VALUES WILL REMAIN HIGH AROUND 2 INCHES.
AS THE FRONT MOVES SOUTH AWAY FROM NORTH MISSISSIPPI THIS
AFTERNOON...A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE MID
SOUTH AND PERSIST THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN
MAINLY RAIN FREE WEATHER AND A RETURN OF LOWER RELATIVE HUMIDITY
VALUES AND SLIGHTLY COOLER NEAR NORMAL TEMPERATURES FOR SEPTEMBER.
CJC
&&
.AVIATION...
12Z TAFS
DIFFUSE SURFACE COLD FRONT EXTENDED FROM MEM TO MKL AT 11Z. THIS
FRONT SHOULD PUSH SOUTH WITH ONSET OF DAYTIME MIXING... EXITING
THE TUP AREA BY 18Z. IN THE INTERIM... PATCHY AREAS MVFR VSBY
WILL BE POSSIBLE NEAR AND SOUTH OF THE COLD FRONT THROUGH 14Z. VFR
WILL PREVAIL THEREAFTER.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 88 68 89 66 / 0 0 0 0
MKL 85 60 86 59 / 0 0 0 0
JBR 87 61 87 60 / 0 0 0 0
TUP 89 66 90 64 / 10 0 0 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Sep 3, 2:49 AM CST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
349 AM CDT TUE SEP 3 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-041215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
349 AM CDT TUE SEP 3 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
A STRONG THUNDERSTORM OR TWO CONTAINING GUSTY WINDS AND LOCALLY
HEAVY RAINFALL IS POSSIBLE ACROSS PORTIONS OF NORTH MISSISSIPPI
THIS MORNING...MAINLY SOUTH OF A LINE FROM CLARKSDALE MISSISSIPPI
TO TUPELO MISSISSIPPI.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Drought, Phillips
- When
- September 3, 6:00 AM CST to September 24, 6:00 AM CST
- Where
- Phillips forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.428, -90.848 (the zone’s center; the record gives no point)
Severe (D2) drought conditions occurred in Phillips County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in California, September 3 to 7, 2013$628,000 · 1 in hail · 22 events
- Flash Flooding in Idaho, September 3, 2013$708,000 · 3 events
- Flood and Hail in Rhode Island, September 3, 2013$85,000 · 1 in hail · 5 events
- Hail and Damaging Winds in South Carolina, September 3, 2013$46,000 · 52 kt wind · 13 events
- Damaging Winds in Arizona, September 3, 2013$60,000 · 61 kt wind · 2 events
- Hail and Damaging Winds in North Carolina, September 3, 2013$33,000 · 52 kt wind · 9 events
- Damaging Winds in North Carolina, September 3, 2013$38,000 · 50 kt wind · 4 events
- Flash Flood and Flooding in Massachusetts, September 3, 2013$18,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in South Carolina, September 3, 2013$10,000 · 1 in hail · 14 events
- Flash Flood in Arizona, September 3, 2013$15,000 · 1 event
- Drought in Iowa, September 3 to 30, 20139 events
- Hail in Connecticut, September 3, 20131.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 474783.